Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 47, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 17, 2013, 7:55 PM EDT for 6 counties in Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2013, 7:55 PM EDT (23:55 UTC)
- Expired
- Apr 17, 2013, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 4:33 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS53 KIND 172355
SVRIND
INC045-107-121-157-165-171-180030-
/O.NEW.KIND.SV.W.0047.130417T2355Z-130418T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
SOUTHWESTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
NORTH CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...
WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 830 PM EDT
* AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF NEWPORT...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON...VEEDERSBURG...WILLIAMSPORT...YEDDO...FOSTER...
WALLACE...HILLSBORO...WAYNETOWN...WEST LEBANON...MELLOTT...
NEWTOWN...WINGATE...ATTICA...NEW RICHMOND...RAINSVILLE AND PINE
VILLAGE.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 4 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4048 8744 4048 8741 4042 8696 4009 8698
3988 8720 3997 8748
TIME...MOT...LOC 2356Z 216DEG 28KT 4001 8729
HAIL...1.50IN
WIND...<50MPH
$$
TDUD2 follow-up statements
225
WWUS53 KIND 180014
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
814 PM EDT WED APR 17 2013
INC121-165-180024-
/O.CAN.KIND.SV.W.0047.000000T0000Z-130418T0030Z/
VERMILLION IN-PARKE IN-
814 PM EDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PARKE AND NORTH
CENTRAL VERMILLION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3995 8713 4012 8740 4048 8744 4048 8741
4042 8696 4009 8698
TIME...MOT...LOC 0014Z 226DEG 26KT 4012 8721
$$
INC045-107-157-171-180030-
/O.CON.KIND.SV.W.0047.000000T0000Z-130418T0030Z/
WARREN IN-TIPPECANOE IN-MONTGOMERY IN-FOUNTAIN IN-
814 PM EDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
NORTHWESTERN MONTGOMERY...SOUTHWESTERN TIPPECANOE AND EASTERN WARREN
COUNTIES UNTIL 830 PM EDT...
AT 810 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VEEDERSBURG...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...WEST LEBANON...HILLSBORO...WAYNETOWN...MELLOTT...
NEWTOWN...ATTICA...WINGATE...NEW RICHMOND...SHADELAND...RAINSVILLE
AND PINE VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3995 8713 4012 8740 4048 8744 4048 8741
4042 8696 4009 8698
TIME...MOT...LOC 0014Z 226DEG 26KT 4012 8721
HAIL...1.00IN
WIND...<50MPH
$$
LEE/RYAN152
WWUS53 KIND 180028
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
828 PM EDT WED APR 17 2013
INC045-107-157-171-180038-
/O.EXP.KIND.SV.W.0047.000000T0000Z-130418T0030Z/
WARREN IN-TIPPECANOE IN-MONTGOMERY IN-FOUNTAIN IN-
828 PM EDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR FOUNTAIN...NORTHWESTERN
MONTGOMERY...SOUTHWESTERN TIPPECANOE AND EASTERN WARREN COUNTIES WILL
EXPIRE AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 3995 8713 4012 8740 4048 8744 4048 8741
4042 8696 4009 8698
TIME...MOT...LOC 0028Z 226DEG 26KT 4019 8711
$$
LEE/RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 7:17 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 17, 7:17 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 717 PM EDT WED APR 17 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 336 PM EDT WED APR 17 2013 A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL INDIANA BRINGING CHANCES FOR WIDESPREAD SEVERE WEATHER TO THE AREA THURSDAY AFTERNOON AND NIGHT. COLD AIR WILL USHER IN BEHIND THE SYSTEM ON FRIDAY BRINGING HIGH TEMPERATURES BACK DOWN INTO THE 40S AND LOWS FRIDAY NIGHT APPROACHING THE FREEZING MARK BEFORE TEMPERATURES BEGIN TO REBOUND. THE NEXT CHANCES FOR PRECIPITATION WILL COME ON MONDAY AND REMAIN THROUGH MID WEEK AS ANOTHER FRONTAL SYSTEM ARRIVES. && .NEAR TERM /TONIGHT/... ISSUED AT 336 PM EDT WED APR 17 2013 A WARM FRONT IS MOVING NORTH THROUGH THE AREA BUT RADAR MOSAIC SHOWS THE ENTIRE AREA DEVOID OF CONVECTION. SOME ECHOES TO THE SOUTH ARE TRYING TO EKE NORTH BUT HAVING DIFFICULTY DOING SO AND SHORT RANGE MODELS SHOW THIS TREND CONTINUING SO ONLY INCLUDED LOW CHANCE POPS DOWN IN THE SOUTH. MORE WIDESPREAD THUNDERSTORMS COULD BE FOUND ACROSS NORTHERN AND WESTERN ILLINOIS. DO SEE THE POTENTIAL FOR THESE TO SNEAK INTO THE NORTHWEST COUNTIES LATE AS UPPER WAVE PUSHES TO THE NORTHEAST SO INCLUDED LIKELY FOR A FEW HOURS IN THE NORTHWEST. AS THE WARM FRONT LIFTS NORTH HAVE RELEGATED HIGHEST CHANCE POPS TO THE NORTHERN COUNTIES WITH NO FORCING LEFT IN THE SOUTH. FOR LOWS USED AN AVERAGE OF GUIDANCE IN THE LOW 60S WITH SOUTHERLY COMPONENT FLOW. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 336 PM EDT WED APR 17 2013 FORECAST FOCUS IS ON MYRIAD OF HAZARDS WITH STRONG STORM SYSTEM THURSDAY/THURSDAY NIGHT. MODELS ARE IN DECENT AGREEMENT...BUT SHOULD NOTE THAT TIMING OF FRONTAL PASSAGE IN THE GFS IS AT LEAST 3 HOURS SLOWER THAN NAM WITH THE SREFS CLOSER TO THE NAM...SO LEANED CLOSER TO THE NAM/SREF TIMING. INSTABILITY WILL RAMP UP TOMORROW BY MID DAY...REACHING A MAX OF AROUND 1000 J/KG OF ML CAPE. A 60 KT LOW LEVEL JET IS FORECAST TO MOVE INTO THE NORTHWEST BY AROUND 18Z AND OVERSPREAD THE AREA FROM THERE. WITH SURFACE SOUTH-SOUTHWESTERLY TO SOUTHERLY FLOW AND AFOREMENTIONED LOW LEVEL JET WILL SEE SIGNIFICANT LOW LEVEL SHEAR AND CURVING HODOGRAPHS. BEING IN THE WARM SECTOR WITH THESE CONDITIONS COULD SEE SOME SUPERCELLS IN THE AFTERNOON /THINKING AFTER 2 PM/ AHEAD OF ANY COLD FRONTAL ACTIVITY. ONE CAVEAT TO THIS IS THAT INSTABILITY COULD BE A LIMITING FACTOR EARLY AS SHEAR COULD BE STRONG ENOUGH TO TEAR APART STORMS WITHOUT ENOUGH FUEL. IN THE EVENING EXPECT TO SEE A PREFRONTAL SQUALL LINE DEVELOP /5 PM TO 8 PM TIMEFRAME/ TO THE WEST AND MOVE THROUGH THE AREA. THIS SHOULD HAVE NO PROBLEM SUSTAINING ITSELF WITH THE STRONG FORCING AND SHEAR AND COULD EASILY SEE EMBEDDED SUPERCELLS OR BOWING STRUCTURES. THIS WILL BRING THE FULL GAMUT OF SEVERE POTENTIAL INCLUDING TORNADOES...DAMAGING WINDS AND LARGE HAIL. ALSO OF IMPORTANCE IS THE HEAVY RAINFALL POTENTIAL FROM LARGE PRECIPITABLE WATER VALUES OF OVER 200 PERCENT ON ALREADY SATURATED GROUND. THUS HAVE ISSUED A FLASH FLOOD WATCH AS A QUICK INCH OR MORE FROM THESE STORMS COULD RAPIDLY PRODUCE FLASH FLOODING CONDITIONS. FINALLY WITH THE LOW LEVEL JET MENTIONED FORECAST SOUNDINGS SHOW WIND GUSTS THROUGHOUT THE DAY THURSDAY OF 40 TO 50 MPH. THUS DO EXPECT CONDITIONS TO APPROACH/EXCEED ADVISORY CRITERIA...BUT GIVEN THE MORE SIGNIFICANT NATURE OF OTHER THREATS MENTIONED HAVE CHOSEN TO KEEP HEADLINES LIMITED TO KEEP SIMPLER MESSAGE AND THUS WILL JUST PUT GUSTS TO 45 MPH IN THE FORECAST AND FORGO ANOTHER HEADLINE. SEVERE POTENTIAL LOOKS LIKE IT SHOULD END BY 6Z...AND MOST OF THE PRECIP POTENTIAL IS GONE BY 12Z FRIDAY WITH THE EXCEPTION OF SOME LOW CHANCES FOR SHOWERS AS THE UPPER TROUGH MOVES THROUGH DURING THE DAY. AFTER THAT THINGS LOOK DRY. FOR TEMPERATURES GENERALLY USED A CONSENSUS. WILL GET PRETTY COLD FRIDAY NIGHT /LOW 30S/ AND THIS COULD CAUSE A FROST PROBLEM IF WINDS DROP OFF MORE THAN CURRENTLY FORECAST. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 253 PM EDT WED APR 17 2013 HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES SATURDAY NIGHT BRINGING COOL AND DRY WEATHER. AS IT MOVES ON TO THE EAST TEMPERATURES WILL START TO WARM UP A LITTLE SUNDAY AND EVEN MORE MONDAY AND TUESDAY...UNTIL ANOTHER COLD FRONT MOVES ACROSS OUR REGION AROUND TUESDAY NIGHT. MODELS HAVE TRENDED A LITTLE SLOWER AND STRONGER WITH THIS SECOND COLD FRONT. THE MAIN BULK OF PRECIPITATION IN THE EXTENDED WILL OCCUR TUESDAY THROUGH WEDNESDAY MORNING WITH THE STRONG COLD FRONT. SOME MODELS INDICATE WE MAY SEE SLIGHT CHANCE POPS MONDAY AND MONDAY NIGHT. AS FAR AS TEMPERATURES ARE CONCERNED...WENT CLOSE TO ALL BLEND TEMPERATURES NIGHT.. A LITTLE WARMER THAN ALL BLEND TEMPERATURES MONDAY THROUGH TUESDAY NIGHT AS WARM ADVECTION WILL BE OCCURRING AND WITH CLOUDS AND PRECIP AT THE END. THEN A LITTLE COOLER THAN ALL BLEND TEMPERATURES WEDNESDAY NIGHT WITH CLOUDS...SOME PRECIP AND COLD ADVECTION. && .AVIATION /DISCUSSION FOR 180000Z TAF ISSUANCE/... ISSUED AT 717 PM EDT WED APR 17 2013 MVFR TO IFR CONDITIONS POSSIBLE WITHIN THUNDERSTORMS...VFR OTHERWISE. WARM FRONT LIFTING NORTH ACROSS THE FORECAST AREA EARLY THIS EVENING HAS GENERATED SCATTERED CONVECTION ALONG A LINE EXTENDING FROM EASTERN ILLINOIS BACK SOUTHEAST TO BETWEEN KBMG AND KIND. MOST RECENT SHORT RANGE MODEL GUIDANCE AND EXTRAPOLATION TAKE THIS AXIS OF STORMS NORTHEAST OVER THE NEXT FEW HOURS...AND MAY CAUSE SPORADIC IMPACTS AT ALL TERMINALS. ADDITIONALLY...CONVECTION OVER THE NORTHERN HALF OF ILLINOIS WILL CONTINUE MOVING NORTHEAST AND MAY MOVE ACROSS THE NORTHERN WABASH VALLEY DURING THE EVENING. CARRYING TEMPO THUNDER GROUPS AT ALL SITES THIS EVENING...THROUGH 03Z AT KLAF AND 01Z AT OTHER THREE SITES. SOUTHEAST WINDS WILL GRADUALLY INCREASE THROUGH THE NIGHT. MAY HAVE ADDITIONAL SCATTERED THUNDERSTORMS MOVE INTO PORTIONS OF THE FORECAST AREA FROM THE WEST LATE...BUT CONFIDENCE REMAINS TOO LOW FOR A MENTION IN FORECASTS AT THIS TIME. STRONG LOW PRESSURE WILL TRACK OUT OF WESTERN MISSOURI THURSDAY MORNING AND MOVE INTO THE GREAT LAKES BY THURSDAY EVENING. OUT AHEAD OF THE LOW...SOUTHERLY WINDS WILL INCREASE THURSDAY WITH SUSTAINEDS AT 25 TO 30KTS AND GUSTS OF 35 TO 40KTS ANTICIPATED. MAY SEE ISOLATED TO SCATTERED STORMS THROUGH EARLY AFTERNOON...BUT THE MUCH GREATER CHANCE FOR WIDESPREAD CONVECTION WILL ARRIVE AFTER 18Z AS A SQUALL LINE IS EXPECTED TO DEVELOP AND MOVE INTO THE REGION FROM THE WEST AHEAD OF THE COLD FRONT. SQUALL LINE IS LIKELY TO PRODUCE SEVERE CONVECTION WITH DAMAGING WIND GUSTS. WILL EMPLOY GREATER DETAIL OVERNIGHT AND EARLY THURSDAY AS THE PATTERN EVOLVES. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....JH AVIATION...RYAN
Hazardous weather outlook, Apr 17, 4:50 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 450 PM EDT WED APR 17 2013 INZ039>042-045>049-051>057-060>065-067>072-181000- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 450 PM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED STRONG THUNDERSTORMS. HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...HAIL...GUSTY WINDS. TIMING: PERIODS OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DISCUSSION: A FRONTAL SYSTEM WILL LIFT NORTH AS A WARM FRONT THIS EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY BEGINNING THURSDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY. SEVERE THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH THE EVENING ON THURSDAY AS A STRONG SQUALL LINE MOVES FROM WEST TO EAST ACROSS CENTRAL INDIANA. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED...ALONG WITH LARGE HAIL...TORNADOES AND TORRENTIAL RAINFALL PRODUCING FLASH FLOODING. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AS WELL. THUNDERSTORM ARE ALSO POSSIBLE NEXT TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: INTENSIFYING LOW PRESSURE WILL TRACK INTO THE GREAT LAKES BY THURSDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS CENTRAL INDIANA THURSDAY EVENING. SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...IMPACTING THE REGION THURSDAY AFTERNOON AND NIGHT. IN THE WAKE OF THIS FRONT...COOL HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA THIS WEEKEND WITH DRY WEATHER. A COLD FRONT WILL CROSS THE REGION NEXT TUESDAY INTO WEDNESDAY...BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>038-043-044-181000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION-PARKE- 450 PM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...BRIEF HEAVY RAIN. TIMING: SCATTERED SEVERE THUNDERSTORMS WILL EXPAND ACROSS THE NORTHERN WABASH VALLEY LATE THIS AFTERNOON AND THIS EVENING. DISCUSSION: A FRONTAL SYSTEM WILL LIFT NORTH AS A WARM FRONT THIS EVENING...WITH SCATTERED THUNDERSTORMS CONTINUING ACROSS THE REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY BEGINNING THURSDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY. SEVERE THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH THE EVENING ON THURSDAY AS A STRONG SQUALL LINE MOVES FROM WEST TO EAST ACROSS CENTRAL INDIANA. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED...ALONG WITH LARGE HAIL...TORNADOES AND TORRENTIAL RAINFALL PRODUCING FLASH FLOODING. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AS WELL. THUNDERSTORM ARE ALSO POSSIBLE NEXT TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: INTENSIFYING LOW PRESSURE WILL TRACK INTO THE GREAT LAKES BY THURSDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS CENTRAL INDIANA THURSDAY EVENING. SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...IMPACTING THE REGION THURSDAY AFTERNOON AND NIGHT. IN THE WAKE OF THIS FRONT...COOL HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA THIS WEEKEND WITH DRY WEATHER. A COLD FRONT WILL CROSS THE REGION NEXT TUESDAY INTO WEDNESDAY...BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING... AND AGAIN THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Apr 17, 6:30 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 4 SW NEW PALESTINE 39.68N 85.94W
04/17/2013 M1.50 INCH SHELBY IN LAW ENFORCEMENT
OCCURRED IN PLEASANT VIEW.
&&
MDRLocal storm report, Apr 17, 6:49 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST GREENFIELD 39.79N 85.77W
04/17/2013 E50 MPH HANCOCK IN AMATEUR RADIO
REPORTED JUST NORTH OF GREENFIELD
&&
MMBLocal storm report, Apr 17, 6:53 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL FRANKLIN 39.49N 86.06W
04/17/2013 U0.00 INCH JOHNSON IN AMATEUR RADIO
BROKEN WINDOW ON A HOME FROM HAIL DAMAGE.
&&
MMBLocal storm report, Apr 17, 7:06 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND GST 2 NE WILKINSON 39.91N 85.58W
04/17/2013 E50 MPH HANCOCK IN TRAINED SPOTTER
NEAR THE INTERSECTION OF 1000 N AND 725 E.
&&
MMBLocal storm report, Apr 17, 7:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL LADOGA 39.92N 86.80W
04/17/2013 M1.50 INCH MONTGOMERY IN COUNTY OFFICIAL
ALSO ESTIMATED 50 MPH WINDS.
&&
MDRLocal storm report, Apr 17, 7:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 6 NE LADOGA 39.98N 86.72W
04/17/2013 E0.88 INCH MONTGOMERY IN TRAINED SPOTTER
NEAR COUNTY ROAD 1050 E AND 700 S. HEAVY RAIN... WIND
IS GUSTING 30 TO 40 MPH.
&&
MMBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:04 PM EDT | Special Weather Statement | IND | Martin | 26 min |
| Apr 16, 9:44 PM EDT | Special Weather Statement | IND | Knox | 46 min |
| Apr 16, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 44 min |
| Apr 16, 10:12 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 48 min |
| Apr 16, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 48 min |
| Apr 16, 11:14 PM EDT | Special Weather Statement | IND | Vigo | 31 min |
| Apr 17, 1:18 AM EDT | Special Weather Statement | IND | Sullivan | 57 min |
| Apr 17, 1:55 AM EDT | Severe Thunderstorm Warning | IND | Sullivan | 35 min |
| Apr 17, 2:07 AM EDT | Severe Thunderstorm Warning | IND | Morgan | 38 min |
| Apr 17, 2:30 AM EDT | Severe Thunderstorm Warning | IND | Greene, Sullivan | 60 min |
| Apr 17, 3:31 AM EDT | Special Weather Statement | IND | Greene | 44 min |
| Apr 17, 3:41 AM EDT | Areal Flood Advisory | IND | Greene, Sullivan | 3 hr |
| Apr 17, 3:57 AM EDT | Severe Thunderstorm Warning | IND | Greene | 63 min |
| Apr 17, 8:54 AM EDT | Areal Flood Advisory | IND | Bartholomew, Boone, Brown, Clay, Clinton, Decatur and 26 more | 12 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Hamilton, Marion | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Greene, Owen | 11 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 14 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 13 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Knox | 27 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 25 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 23 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Lawrence, Martin | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 12 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Delaware, Randolph | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Tippecanoe | 3 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Howard, Tippecanoe | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Clay, Greene | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Montgomery, Parke | 23 hr |
| Apr 17, 3:34 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 40 hr |
| Apr 17, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Monroe | 51 min |
| Apr 17, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 46 min |
| Apr 17, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Shelby | 38 min |
| Apr 17, 6:28 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Marion, Shelby | 47 min |
| Apr 17, 7:21 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Parke, Putnam | 39 min |
| Apr 17, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.